Addiction Survivors

Notices

Reply
Unread 02-22-2017, 01:54 AM   #1
JamesB1985
Junior Member
 
Posts: 3
Default Brain shock's/Zaps from suboxone

I'm experiencing brain shocks/zaps from Suboxone. I started it about two weeks ago. If your not familiar with what brain zaps are, it's a really weird feeling just like being shocked by electricity. Its mostly in your head, but it can re-verberate through the rest of your body too. Moving your eyes real quick can set it off, but it Will happen otherwise.

This is common with people coming off of anti-depressants, like Celexa or Zoloft. I do also get zap's from coming off those medications. I was on Suboxone for 5 years from like 2008-2013 before and didn't have this problem but I was on celexa at the time and my serotonin was balanced then. Now I'm just on suboxone and have been experiencing these side effects the past two weeks. Its also known as Antidepressant discontinuation syndrome, its on Wikipedia as that if you want to look it up.

Its a very uncomfortable feeling that experts believe has something to do with your serotonin levels trying to balance out and nuero-transmitters firing. Has anyone else experienced this? How long does it last??

I believe its the suboxone altering my levels of serotonin that will balance out as i'm steadily on the drug for a little longer I hope! Any help anyone can give me on this?? If it doesn't stop soon I'm going to try an get prescribed a SSRI antidepressant because I know that will take care of it. Thank you for any response!
JamesB1985 is offline   Reply With Quote
Unread 02-22-2017, 05:51 AM   #2
NancyB
Administrator
 
Posts: 25,466
Default

Hi JamesB1985, welcome. What dose are you taking and what were you taking prior to starting Suboxone? When you started Suboxone, did you start at the dose you're taking, or did you titrate up to where you didn't have any cravings or withdrawals? Did you get the zaps on any other opiates? Sorry for the questions.

Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
Unread 02-23-2017, 02:07 AM   #3
JamesB1985
Junior Member
 
Posts: 3
Default

I'm usually taking 16mg a day. Before taking suboxone I was using IV heroin and cocaine. My last use of heroin was a few days before I started the suboxone which was 2 weeks ago.
When I got my prescription I took it pretty much the same way I do now. Maybe 4 mg in the morning, 4 more in afternoon, than 8 mg at night. Sometimes I just take 8 mg in the morning then 8 at night or both at the same time, it depends on how i'm feeling. But to answer your question no I didn't really titrate up, I was prescribed two 8mg films a day and that's what I take.

And no I did not get zap's on any other opiates. Definitely not. Not heroin, no. I can remember taking suboxone off the street though when I was in good withdrawl and getting a euphoria from it and definitely no Zaps. But I would go back to the heroin..I never let the buprenorphine really build in my system and saturate my opiate receptor's you know what I mean? Which is interesting. It keeps me on my original thought pattern that its my brain settling out my serotonin levels and it's something to do with neurotransmitters I read somewhere.

But that's interesting that you brought that up. I haven't been on buprenorphine steadily in 3 years..so it hasn't been built up in my system like that for a long time. I've taken suboxone in between..but not for a regular, consecutive period of time. Maybe if I take a small dose..say 4 mg in the morning and then 4 mg at night it wouldn't be such a stress on my receptors. Is that what you were trying to get at with the titrating question? That maybe I am taking too high of a dose. I definitely think that's a possibility.
JamesB1985 is offline   Reply With Quote
Unread 02-23-2017, 04:50 AM   #4
NancyB
Administrator
 
Posts: 25,466
Default

Hi again, I'm wondering if you're on too high of a dose. Especially where you didn't have a proper induction which would have been to start at 2 or 4mg, wait 1.5 to 2 hours (it can take that long for full effect); if you're still having withdrawals and cravings, take 2mg more, etc. until you're not experiencing either. Since bupe has a ceiling - averaging around 12mg - taking more only exacerbates any side effects that can happen.

Are your pupils pinned in regular light? That can be a good way of seeing if your dose is too high.

You could try cutting your dose to see what happens. Just be mindful that because of the long 37-hour average halflife of bupe, it could take a couple/three days to notice any difference.

Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
One User Says Thank You to NancyB For This Useful Post:
Thank You (02-23-2017)
Unread 02-23-2017, 04:57 PM   #5
JamesB1985
Junior Member
 
Posts: 3
Default

I'm going to try lowering my dose today thank you for all the information.
JamesB1985 is offline   Reply With Quote
One User Says Thank You to JamesB1985 For This Useful Post:
Thank You (02-23-2017)
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off




All times are GMT -4. The time now is 04:44 AM.


Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2019, vBulletin Solutions, Inc.
© 2014 Addiction Survivors